Alert archive / Oklahoma / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 4, 2001, 11:25 AM CDT for Marshall County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 4, 2001, 11:25 AM CDT (16:25 UTC)
- Expired
- Sep 4, 2001, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marshall County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 157 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 041627 FFWOKC OKC095-041930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1125 AM CDT TUE SEP 4 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... MARSHALL COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 230 PM CDT * AT 1125 AM CDT...DOPPLER RADAR DETECTED THAT VERY HEAVY RAIN WAS FALLING OVER SOUTHERN MARSHALL COUNTY...INCLUDING THE LAKE TEXOMA RECREATION AREAS. THE STORMS... WHICH WERE PRODUCING RAINFALL RATES OF 2 INCHES OR MORE PER HOUR... WERE MOVING SLOWLY NORTH AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE KINGSTON...MCBRIDE...WILLIS AND WOODVILLE EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM LAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3384 9683 3385 9662 3400 9663 3402 9691 CJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:00 AM CDT, 8 hours 25 minutes earlier.
Area forecast discussion, Sep 4, 3:00 AM CDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 AM CDT TUE SEP 4 2001 UPPER LOW OVER WEST TEXAS SHOULD MAINTAIN SUFFICIENT SUPPORT FOR ADDITIONAL TSRA TODAY ACROSS THE SOUTHERN HALF OF THE AREA...MAINLY OF THE AFTERNOON/EVENING VARIETY. ETA/AVN AGREE WITH STRETCHING UPPER LOW NORTHWARD ACROSS THE AREA WED/THURS AS SHORTWAVE TROUGH CURRENTLY OVER THE GULF OF ALASKA CUTS OFF OVER THE NORTHERN ROCKIES BY THURSDAY MORNING. THIS SOLUTION IS DRASTICALLY DIFFERENT FROM PREVIOUS MODEL RUNS AND IF IT VERIFIES WOULD LIKELY RESULT IN A MUCH LONGER PERIOD OF WET WEATHER FOR THE AREA THAN CURRENTLY FORECAST BEGINNING FRIDAY NIGHT AND LASTING THROUGH SUNDAY AND POSSIBLY MONDAY...HOWEVER WILL WAIT FOR FUTURE MODEL CONSISTENCY BEFORE MAKING LARGE CHANGES. FOR NOW WILL REISSUE THE EXTENDED FORECAST PRETTY MUCH AS IS AND BRIEF THE DAY SHIFT. GAG 92/66/91/68 0022 PNC 92/66/91/68 0022 HBR 90/68/90/70 3333 OKC 90/68/90/70 2233 SPS 90/68/90/70 3333 DUR 88/70/88/70 3333 .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, Sep 4, 10:21 AM CDT, 1 hour 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1021 AM CDT TUE SEP 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM FRIENDSHIP OK 60 MPH WIND GUST
09/03/01 JACKSON PUBLIC REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:25 PM CDT | Flash Flood Warning | OUN | Marshall | 3 hr |
| Sep 4, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 44 min |
| Sep 4, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 45 min |
| Sep 4, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
Nearby
Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.